Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Lois Lane

Bad initial breakout on BC -- please offer advice!!

Recommended Posts

Hello everyone. I'm a 25 year old woman and have been suffering with moderate acne for my entire adult life...I normally use Duac in the morning and Differein at night -- recently switched my cleanser from Clenia (made my face smell like sulfer -- disgusting) to Johsnon&Jonson's Purpose. Anyhow, I've always managed to keep it under control and my main trouble spots have always been my forehead, nose, and chin. A week ago I started on BC pills -- Reclipsen (not soley to treat my acne) for my very first time and after six days, I'm already seeing an initial breakout...but oddly, on my cheeks, rather than the usual trouble spots, which strangely, have remained clear...I've rarely ever had pimples on my cheeks before. Normally I get a few cystic zits, but this seems to be more of a cluster of small pimples, so I can't even treat it with cortizone shots! I'm extremely upset because I've recently started dating a guy and will be seeing him in a week (long distance) ... I want to get this under control before I see him. Any advice would be greatly appreciated!!!!

Share this post


Link to post
Share on other sites
Hello everyone. I'm a 25 year old woman and have been suffering with moderate acne for my entire adult life...I normally use Duac in the morning and Differein at night -- recently switched my cleanser from Clenia (made my face smell like sulfer -- disgusting) to Johsnon&Jonson's Purpose. Anyhow, I've always managed to keep it under control and my main trouble spots have always been my forehead, nose, and chin. A week ago I started on BC pills -- Reclipsen (not soley to treat my acne) for my very first time and after six days, I'm already seeing an initial breakout...but oddly, on my cheeks, rather than the usual trouble spots, which strangely, have remained clear...I've rarely ever had pimples on my cheeks before. Normally I get a few cystic zits, but this seems to be more of a cluster of small pimples, so I can't even treat it with cortizone shots! I'm extremely upset because I've recently started dating a guy and will be seeing him in a week (long distance) ... I want to get this under control before I see him. Any advice would be greatly appreciated!!!!

My only advice would be to stay away from bc pills if they break you out. If you have been staying fairly clear on topicals then steer away from the pills and use other measures for protection. They can wreak havoc with your hormones and when you go off of them you can have a bigger problem. I speak from experience. If you don't want to do that, however, you can go on a short course of antibiotics to help with the IB. Some people go through this and then plow thru to clearer skin. Good luck.

Edited by Boston50

Share this post


Link to post
Share on other sites

I am about to finish my first pack of BCP and it gave me the worst initial break out :( another user told me that by the second pack it should be clearing

Share this post


Link to post
Share on other sites

Hey Lois, unfortunately many women break out around the chin/jawline when they are on birth control, this type of acne is called hormonal acne. Since you are so new in your pack, it is difficult to tell if your body will adjust to the hormones or if you will continue breaking out. Birth control is trial and error for some women. My recommendation would be to give your body a chance to adjust, especially if this is your first time on birth control. Most women don't realize that this is a big change for their body. You may also want to look up the pills hormone dosages and check if the pill has a high amount of testosterone hormone as this can cause break outs that may not go away.

It may take up to your 3rd to 5th pack before your acne clears up, I know it's difficult and may be discouraging so if you are not satisfied with your pill you could either switch to other methods of contraception (if that's what you are using it for) or switch birth control pills.

Hope this helps, keep us posted!

Share this post


Link to post
Share on other sites

Hey Lois, unfortunately many women break out around the chin/jawline when they are on birth control, this type of acne is called hormonal acne. Since you are so new in your pack, it is difficult to tell if your body will adjust to the hormones or if you will continue breaking out. Birth control is trial and error for some women. My recommendation would be to give your body a chance to adjust, especially if this is your first time on birth control. Most women don't realize that this is a big change for their body. You may also want to look up the pills hormone dosages and check if the pill has a high amount of testosterone hormone as this can cause break outs that may not go away.

It may take up to your 3rd to 5th pack before your acne clears up, I know it's difficult and may be discouraging so if you are not satisfied with your pill you could either switch to other methods of contraception (if that's what you are using it for) or switch birth control pills.

Hope this helps, keep us posted!

I just checked for my BCP which is Trinessa! It's all progesterone(: also I read reviews and alot were positive! Which is good because all I hear about is bad things =\ also it put me in the happiest mood!

Share this post


Link to post
Share on other sites

Progesterone is a funky hormone. While women have progesterone in their body, they also have estrogen which is a very important hormone. Progesterone may be the cause in birth control to make women irritable because as women go into menopause our body stops secreting estrogen and just leaves progesterone. And while there is no proof that women actually have symptoms of menopause, many women say that they do. However, every woman is different and no one has the same side effects.

Which brings me to my next point..

Don't read reviews about birth control. That is probably the leading cause of psychological side effects for women on the pill. You may find a few good posts about birth control but the majority of posters are people who have negative things to say about a certain medication. And just because someone says something negative about that pill does not mean you will have the same side effects.

Share this post


Link to post
Share on other sites

Yeah! I was looking for reviews about good things on this pill! Lol I feel like I answered this In the other post. But it makes me happy. No mood swings at all! I feel like a normal person! Yeah =\ I try not to listen to the reviews because I don't want it to have a placebo effect on me:( I also don't want to be slightly sad and then made a tornado in a teapot and immediately blame my BCP. I want to have positive thoughts(:

So my first back went by so quickly! It felt like only yesterday I was reading the instructions on what the heck I was taking. Now I'm going to start my second pack this Sunday which I'm excited for(: plus it's the holidays and that makes times go by so much quicker(: I was thinking about it and by the time it's jan I'll already be into my 4th pack so hopefully things will be looking up! I feel like they are already(: I'm feeling awesome! I know it only read posgesterone but I like it... Maybe that's what I needed? I don't know. I'm not feeling emotional at all, my boobs don't hurt, honestly the only bad thing is that I got an IB. But other than that nothing.... Well wait and see but I'll keep you updated! Oh and cramps... It gave me cramps when I started my period nothing major! Thank you for the kind words of wisdom!

Share this post


Link to post
Share on other sites

I'm having the same problem. I'm on my second pack and my skin is so much worse than before I started. Pimples everywhere, not just on my jaw line. Large cystic acne as well as small bumps. I realllyyy really hoping it clears up after month 3! Also trinessa is a combination pill with progesterone and estrogen, not progesterone only. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×